Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 80, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at May 17, 2007, 2:30 PM EDT for Clark County, Kentucky. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2007, 2:30 PM EDT (18:30 UTC)
- Expired
- May 17, 2007, 2:57 PM EDT
- In force
- 27 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Clark County, KY
The radar
The Jackson,KY radar (KJKL), 89 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1128 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 171832 SVRLMK KYC049-171915- /O.NEW.KLMK.SV.W.0080.070517T1830Z-070517T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 230 PM EDT THU MAY 17 2007 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARK COUNTY IN EAST CENTRAL KENTUCKY... * UNTIL 315 PM EDT... * AT 226 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF WINCHESTER...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINCHESTER BY 240 PM EDT... SEEK SHELTER INDOORS IF THIS STORM APPROACHES YOU IF YOU WITNESS HAIL OR ANY OTHER SEVERE WEATHER PLEASE RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OR LOCAL LAW ENFORCEMENT. LAT...LON 3807 8429 3797 8433 3786 8400 3807 8397 $$ 13
1 follow-up statement
000 WWUS53 KLMK 171857 SVSLMK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 255 PM EDT THU MAY 17 2007 KYC049-171905- /O.CAN.KLMK.SV.W.0080.000000T0000Z-070517T1915Z/ CLARK KY- 255 PM EDT THU MAY 17 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CLARK COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING WEAKENED AND IS NO LONGER SEVERE. A FUNNEL CLOUD WAS SIGHTED ALONG ROUTE 60 WEST OF WINCHESTER NEAR THE COUNTY LINE AROUND 228 PM. HOWEVER NO SEVERE WEATHER HAS BEEN REPORTED. IF YOU SAW LARGE HAIL...STRONG WINDS...OR FUNNEL CLOUDS PLEASE RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OR TO CLARK COUNTY LAW ENFORCEMENT. LAT...LON 3807 8429 3797 8433 3786 8400 3807 8397 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 1:30 PM EDT, 1 hour earlier.
Area forecast discussion, May 17, 1:30 PM EDT, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 130 PM EDT THU MAY 17 2007 .AVIATION DISCUSSION (18Z TAFS)... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AT LEX THROUGH 20Z. ANY CONVECTION NEAR BWG AND SDF WILL BE MUCH MORE ISOLATED. MVFR CONDITIONS EXPECTED NEAR ANY CONVECTION. NORTHWEST WINDS AT SDF AND BWG WILL REMAIN 10 TO 15 MPH WITH HIGHER GUSTS. NORTHWEST WINDS WILL INCREASE AT LEX BY 20Z. ANY CONVECTION WILL END BY 00Z WITH CLEARING AT BWG AND SDF. SKIES WILL REMAIN CLOUDY ACROSS THE BLUEGRASS THROUGH 02Z THIS EVENING. SKIES WILL CLEAR BY 06Z EVERYWHERE WITH DIMINISHING WINDS. JSD .MORNING UPDATE... SURFACE ANALYSIS SHOWS A WEAK SURFACE LOW NEAR LEXINGTON...AND A COLD FRONT EXTENDING SOUTHWEST OF THIS LOW TO JUST SOUTH OF PADUCAH. THIS FRONT WILL MOVE ACROSS BOWLING GREEN BY 2 PM. AS THE SURFACE LOW MOVES NORTHEAST...NORTHWEST WINDS WILL INCREASE REGION WIDE THIS AFTERNOON TO 10 TO 20 MPH. MUCH COLDER AIR ALOFT IS MOVING SOUTH. STEEPENING LAPSE RATES HAS LED TO WIDESPREAD CU DEVELOPMENT...WHICH WILL BRING MOSTLY CLOUDY SKIES SOUTH OF THE OHIO RIVER FOR SEVERAL HOURS EARLY THIS AFTERNOON. TEMPERATURES MAY HAVE ALREADY REACHED THEIR HIGHS NORTH OF THE OHIO...AND WILL PROBABLY COOL A COUPLE OF DEGREES BY MID AFTERNOON. WILL STILL MAINTAIN SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...WITH A SLIGHTLY GREATER CHANCE ACROSS THE BLUEGRASS. LOW LEVEL INSTABILITY WILL INCREASE AS MID LEVELS COOL DOWN. THE 12 MESO-NAM SHOWS A -4 LI BULLS-EYE SOUTH OF LOUISVILLE AT 18Z...SO SOME LOW TOPPED THUNDERSTORMS STILL NOT OUT OF THE QUESTION. JSD .PREV DISCUSSION... /ISSUED 302 AM EDT THU MAY 17 2007/ SHORT TERM (TODAY AND TONIGHT)... SOLID MODEL CONSENSUS...AND LITTLE IF ANY SIGNIFICANT CHANGES FROM PREVIOUS RUN WITH RESPECT TO THE UPPER LEVEL SYSTEM DROPPING SOUTHEAST ACROSS THE REGION. HAVE HELD CLOSE TO PREVIOUS FORECAST...WITH MAINLY JUST A SLIGHT TWEAK HERE OR THERE. HAVE WENT CLOSER TO THE FWC/ETA MOS THAN THE WARMER MAV FOR HIGHS. FOR THE LOWS TONIGHT...HAVE DROPPED TEMPS A FEW DEGREES INTO THE LOWER 40S WITH THE LIGHT NORTHERLY FLOW AND THE CLEAR SKIES ALLOWING FOR SIGNIFICANT RAD COOLING...WOULD NOT BE SURPRISED IF SOME SHELTERED VALLEY LOCALES DROP INTO THE UPPER 30S. FAIRLY CHILLY FOR MID MAY UPPER LEVEL TROUGH DROPPING SOUTHEAST ACROSS THE SOUTHERN GREAT LAKES EARLY THIS MORNING WILL REACH THE OHIO VALLEY BY DAYBREAK...MID LEVEL VORT NEAR THE SOUTHERN TIP OF LAKE MICHIGAN. AT THE SURFACE A WEAK COLD FRONT AND SURFACE LOW WILL PUSH ACROSS THE OHIO RIVER INTO THE BLUEGRASS STATE AROUND DAYBREAK...WASHING OUT AS IT MOVES EAST ACROSS THE AREA. ALOFT...COLD AIR WILL CREATE STRONG LAPSE RATES NEARING 9 TO 10 C/KM AS H500 TEMPS AROUND -22 TO -25C PUSH SOUTH OVER THE MID OHIO VALLEY...ISOLD TO SCTD SHOWERS AND T-STORMS SHOULD DEVELOP FROM MID MORNING INTO THE AFTERNOON...BEST CHANCES ACROSS THE BLUEGRASS REGION OF EAST CENTRAL KENTUCKY ALONG THE H500 TROUGH AXIS. WINDS WILL SHIFT TO THE NW BEHIND THE SURFACE FRONT...AND WILL BE GUSTY INTO THE AFTERNOON. AFTER 21Z OR SO THE TROUGH WILL HAVE PUSHED INTO EASTERN KY...AND WITH DRIER AIR WORKING ITS WAY INTO THE HOOSIER STATE AND THE COMMONWEALTH THE SHOWER/T-STORM CHANCES WILL DRAMATICALLY DROP. CLEARING SKIES THROUGH THE EVENING INTO THE OVERNIGHT PERIOD...WINDS WILL BE COME LIGHT AND NORTHERLY AS SURFACE HIGH PRESSURE NUDGES INTO THE REGION FROM THE MS VALLEY. --SCHOTT LONG TERM (FRIDAY THROUGH WEDNESDAY)... COLD TROUGH WILL EXIT REGION ON FRIDAY AS A WARM RIDGE BUILDS EASTWARD ACROSS THE REGION OVER THE WEEKEND AND PERSISTS THROUGH THE MIDDLE OF NEXT WEEK. JUST BEYOND THIS PERIOD THE LONG RANGE MODEL DATA(THE LATEST ECMWF AND GFS...FOR EXAMPLE) BOTH INDICATE A FAIRLY STRONG SHORT WAVE AND ITS ASSOCIATED COLD FRONT IMPACTING THE REGION BY NEXT THURSDAY. IN THE MEAN TIME WITH RIDGING ALOFT AND THE MAIN STORM TRACK STAYING WELL TO OUR NORTH THROUGH THE LONG TERM PERIOD...THE CURRENT FCST TRENDS FOR A DRY AND MILD PERIOD FROM THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK STILL LOOKS VERY GOOD. TEMPS BOTH MAX AND MINS TEMPS WILL BE SOMEWHAT ABOVE NORMAL FOR THIS TIME OF YEAR...(ROUGHLY 3 TO 6 DEGS ABOVE NORMAL FOR THIS TIME OF THE YEAR). --21 && .AVIATION DISCUSSION (12Z TAFS)... UPPER LEVEL SYSTEM AND SURFACE COLD FRONT MOVING INTO THE REGION THIS MORNING...SOME ISOLATED TO SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP LATER THIS MORNING INTO THE AFTERNOON...BETTER CHANCES AROUND LEX THAN AT BWG OR SDF. BEHIND THE COLD FRONT WINDS WILL SHIFT TO THE NORTHWEST...AFTERNOON WINDS MAY GUST TO 20 KTS. VFR CONDITIONS WILL CONTINUE THROUGH THE REST OF THE PERIOD AS SKIES CLEAR AND THE WINDS LESSEN AFTER 00Z. DRIER AIR WORKING INTO THE REGION SHOULD KEEP FOG AT BAY. --SCHOTT && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
Hazardous weather outlook, May 17, 11:30 AM EDT, 3 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1130 AM EDT THU MAY 17 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-180830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1130 AM EDT (1030 AM CDT) THU MAY 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO ACCOMPANY AN UPPER LEVEL SYSTEM THAT WILL MOVE ACROSS THE OUTLOOK AREA THIS AFTERNOON. CONDITIONS ARE CONDUCIVE FOR SMALL HAIL WITHIN SOME OF THE STRONGER CELLS. SCATTERED STORMS ARE POSSIBLE ACROSS THE BLUEGRASS REGION BY EARLY AFTERNOON WITH ONLY ISOLATED STORMS POSSIBLE THE BOWLING GREEN AND LOUISVILLE AREAS. THUNDERSTORM ACTIVITY SHOULD END BY EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JSD
In the hours before
Special weather statement, May 17, 1:52 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 152 PM EDT THU MAY 17 2007 KYZ041-049-171900- FAYETTE KY-CLARK KY- INCLUDING THE CITIES OF...LEXINGTON...WINCHESTER 152 PM EDT THU MAY 17 2007 ...HAIL IN LEXINGTON... A STORM CAPABLE OF PRODUCING SMALL HAIL WILL MOVE ACROSS NORTHERN LEXINGTON THROUGH 220 PM...AND WILL THEN CROSS INTO CLARK COUNTY AS IT MOVES TO THE SOUTHEAST. PEOPLE NORTHEAST OF DOWNTOWN LEXINGTON AND ALONG THE INTERSTATE 64 CORRIDOR ARE MOST THREATENED BY THIS STORM...WHICH WILL ALSO PRODUCE BRIEF HEAVY RAIN AND DANGEROUS LIGHTNING. 13
Special weather statement, May 17, 2:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 225 PM EDT THU MAY 17 2007 KYZ049-171930- CLARK KY- INCLUDING THE CITY OF...WINCHESTER 225 PM EDT THU MAY 17 2007 ...FUNNEL CLOUDS POSSIBLE OVER CLARK COUNTY... NATIONAL WEATHER SERVICE RADAR HAS INDICATED SOME WEAK ROTATION IN A THUNDERSTORM MOVING TO THE SOUTHEAST ACROSS CLARK COUNTY. THIS ROTATION MAY PRODUCE BRIEF FUNNEL CLOUDS AS THE STORM MOVES FROM WYANDOTTE...TO WINCHESTER...AND THEN ALONG ROUTE 89 TO RUCKERVILLE BETWEEN 230 PM AND 315 PM EDT. WHILE ANY FUNNEL CLOUDS THAT MAY DEVELOP ARE NOT EXPECTED TO TOUCH DOWN...IF YOU WITNESS ONE DO KEEP AN EYE ON IT FROM A SAFE PLACE AND BE PREPARED TO SEEK SHELTER QUICKLY. && THIS STORM WILL ALSO PRODUCE HEAVY RAIN...DANGEROUS LIGHTNING...AND BRIEF SMALL HAIL. 13
Special weather statement, May 17, 2:25 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT...COR TO FORMAT NATIONAL WEATHER SERVICE LOUISVILLE KY 225 PM EDT THU MAY 17 2007 KYZ049-171930- CLARK KY- INCLUDING THE CITY OF...WINCHESTER 225 PM EDT THU MAY 17 2007 ...FUNNEL CLOUDS POSSIBLE OVER CLARK COUNTY... NATIONAL WEATHER SERVICE RADAR HAS INDICATED SOME WEAK ROTATION IN A THUNDERSTORM MOVING TO THE SOUTHEAST ACROSS CLARK COUNTY. THIS ROTATION MAY PRODUCE BRIEF FUNNEL CLOUDS AS THE STORM MOVES FROM WYANDOTTE...TO WINCHESTER...AND THEN ALONG ROUTE 89 TO RUCKERVILLE BETWEEN 230 PM AND 315 PM EDT. WHILE ANY FUNNEL CLOUDS THAT MAY DEVELOP ARE NOT EXPECTED TO TOUCH DOWN...IF YOU WITNESS ONE DO KEEP AN EYE ON IT FROM A SAFE PLACE AND BE PREPARED TO SEEK SHELTER QUICKLY. && THIS STORM WILL ALSO PRODUCE HEAVY RAIN...DANGEROUS LIGHTNING...AND BRIEF SMALL HAIL. 13
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.